Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023

Severe Thunderstorm Warning 10, NWS Tulsa, OK

January 11, 2023Latimer County, LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jan 11, 2023, 6:59 PM CST for Latimer County, LeFlore County, Pushmataha County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 11, 2023, 6:59 PM CST (00:59 UTC)
Expired
Jan 11, 2023, 7:45 PM CST
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Latimer County, OK, LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 92 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 1.0 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2023-01-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2023-01-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1627 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 11, 6:52 PM CST, 7 minutes earlier.

Area forecast discussion, Jan 11, 6:52 PM CST, 7 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
652 PM CST Wed Jan 11 2023

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 645 PM CST Wed Jan 11 2023

Isolated storms have developed along the dryline across SE OK as
strong lift overspreads the warm moist sector which continues to
spread northward into SE OK. Storm motions will be fast and to
northeast quickly moving ongoing development into a more elevated
state which may initially limit the severe weather threat.
However over the next few hours continued moistening at the base
of very steep lapse rates will support stronger updrafts further
augmented by strong effective shear. A risk of isolated severe
does look probable this evening before storms focus more east of
the local region. Updated forecasts has adjusted for observed
trends which includes notably higher dewpoints across SE OK and
also expanded thunderstorm chances westward.

&&

.LONG TERM...
(Thursday afternoon through Wednesday)
Issued at 140 PM CST Wed Jan 11 2023

The active and progressive pattern will continue thru this
forecast. After temps recover by the weekend in the wake of
tonight's cold front, another system will be moving into the
Plains Monday. South winds will crank up yet again ahead of the
system this weekend and NBM 90th %ile winds were used in the
grids. Due to the deep intrusion of cooler and drier air into the
Gulf basin behind tonight's cold front, there are questions
regarding how much moisture/instability there will be for this
system to work with. Since the GFS/EC both show at least weak
instability ahead of the associated front, have inserted slight
chance thunder probs Sunday night into Monday. Given its
progressive nature and slightly farther north track, much of our
area may miss out on precipitation yet again. Another system will
follow on its heels toward the middle of next week, though this
system could potentially take a more southern track and bring us
better rain chances over more of the area. Time will tell.

Lacy

&&

.AVIATION...
(00Z TAFS)
Issued at 536 PM CST Wed Jan 11 2023

Water vapor imagery indicates the strong short wave is over swrn KS.
Latest surface analysis indciates low pressure centered over north
central OK, with the cold front across the far northern TX Panhandle,
and a trough extending through central OK. Recent mesoanalyses
indicates increasing low level moisture and instability over sern OK,
and this continues to appear to spread northward across far ern
OK/nwrn AR next few hours ahead of approaching short wave and surface
trough. Guidance continues to suggest some convection possible in the
03z-06z timeframe at nwrn AR sites, but chances at any one location
too low to mention in TEMPO groups at this time. Front moves rapidly
from nrn OK through sern OK overnight, with MVFR ceilings and very
strong northerly wind developing at all sites after FROPA. Carried
PROB30 groups for MVFR VSBY in RA/SN mix in wraparound precip at all
sites except MLC/FSM. Mixed precip chances end from west to east
between 13z-16z. MVFR ceilings persist much of Thursday, with some
improvement at the ern OK sites during the afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   35  43  25  46 /  30  10   0   0
FSM   42  46  29  48 /  30  10   0   0
MLC   39  46  27  48 /  20   0   0   0
BVO   33  42  21  45 /  40  20   0   0
FYV   35  39  22  45 /  40  20   0   0
BYV   36  39  24  43 /  30  30   0   0
MKO   37  44  26  45 /  20  10   0   0
MIO   33  40  24  41 /  50  30   0   0
F10   37  46  26  47 /  10   0   0   0
HHW   41  50  30  51 /  10   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from midnight tonight to 7 AM CST Thursday for
     OKZ054>057-059>062-064>067-070-071-073.

AR...None.
&&

SHORT TERM...07
LONG TERM....30
AVIATION...69
Hazardous weather outlook, Jan 11, 4:57 PM CST, 2 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
457 PM CST Wed Jan 11 2023

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121115-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
457 PM CST Wed Jan 11 2023

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Southeast Oklahoma and Northwest Arkansas.
	ONSET...After 8 PM.

WINTER WEATHER.
	RISK...Limited.
	AREA...Along Oklahoma Kansas border.
	ONSET...After midnight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Isolated to scattered storms are forecast to develop this
evening across portions of southeast Oklahoma before spreading
quickly northeastward across northwest Arkansas. The strongest
storms could become severe with large hail the primary concern.
The risk of severe weather will end around midnight. Strong
northwesterly winds will develop overnight as a cold front
sweeps across the region with frequent gusts of 30 to 45 mph
expected across the region late tonight through tomorrow
morning. Also a rain snow mix may spread across areas near
the Oklahoma Kansas border. Little to no snow accumulation
is expected.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Wind Potential.
SUNDAY and MONDAY...Thunderstorm and High Wind Potential.
TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Gusty northwest winds will continue on Thursday in the wake of the
departing storm system. Unseasonably warm and windy conditions
will return across eastern Oklahoma on Saturday and spread into
portions of western Arkansas Sunday. The fire danger will increase
accordingly across the area as it becomes further removed from
meaningful precipitation. A low chance of showers and storms
does return for early next week however any rainfall amounts
are likely to remain light.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jan 11, 6:53 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
653 PM CST Wed Jan 11 2023

OKZ049-073-075-120145-
Pittsburg OK-Latimer OK-Pushmataha OK-
653 PM CST Wed Jan 11 2023

...A strong thunderstorm will impact portions of northwestern
Pushmataha, southwestern Latimer and south central Pittsburg Counties
through 745 PM CST...

At 652 PM CST, Doppler radar indicated a strong thunderstorm 4 miles
south of Daisy, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to outdoor objects
         is possible.

Locations in or near the path include...
Clayton...                        Albion...
Clayton Lake State Park...        Stanley...
Kiamichi...                       Dunbar...
Tuskahoma...                      Yanush...
Sardis...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3436 9578 3450 9578 3451 9567 3459 9567
      3460 9573 3488 9516 3473 9506 3468 9506
      3468 9503 3465 9501
TIME...MOT...LOC 0052Z 241DEG 42KT 3448 9575

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

69

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 11, 6:53 PM CSTSpecial Weather StatementTSAPushmataha52 min
Jan 11, 7:44 PM CSTSpecial Weather StatementTSALeFlore46 min
Jan 11, 8:05 PM CSTSevere Thunderstorm WarningTSALeFlore55 min
Jan 11, 8:51 PM CSTSpecial Weather StatementTSAAdair, Muskogee54 min
Jan 11, 8:08 PM CSTSpecial Weather StatementTSASebastian37 min
Jan 11, 8:37 PM CSTSpecial Weather StatementTSAMadison53 min
Jan 11, 8:49 PM CSTSevere Thunderstorm WarningTSAFranklin, Madison32 min
Jan 11, 8:54 PM CSTSpecial Weather StatementTSAFranklin36 min
Jan 11, 9:32 PM CSTSpecial Weather StatementTSAMadison, Washington43 min
Jan 11, 10:08 PM CSTSpecial Weather StatementTSACarroll, Madison67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2023Every severe thunderstorm warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.